# SDR GAIA9902

- Difficulty date: January 6, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N94226
- Make and model: Cvac 240D
- Aircraft serial: 48
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: 88B812
- Condition: Contaminated
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

KHA - FLT 184 - AFTER TAKEOFF FROM PIT, ON CLIMB-OUT, THE COCKPIT FILLED WITH A CARAMEL SMELLING SMOKE, THE FLIGHT CREW TURNER OFF THE COCKPIT HEATER ELIMINATING SMOKE, AIRCRAFT RETURNED TO PIT AND MADE AN UNEVENTFUL LANDING.  INSPECTION FOUND DE-ICING FLUID HAD ENTERED INTO THE COCKPIT HEATER INLET WHICH CAUSED SMOKE AFTER THE HEATER WAS STARTED, HEATER INLET AND DUCTING CLEANED, HEATER OPERATIONAL CHECKED NO DEFECTS NOTED.  AIRCRAFT RETURNED TO SERVICE.  (M)
